Alert archive / Iowa / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 204, NWS Des Moines, IA

June 27, 2006Warren County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 27, 2006, 4:40 PM CDT for Warren County, Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2006, 4:40 PM CDT (21:40 UTC)
Expired
Jun 27, 2006, 5:30 PM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

County Warren County, IA

The radar

The Des Moines radar (KDMX), 46 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:45 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 27, 3:45 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT TUE JUN 27 2006

.DISCUSSION...
SPEED MAX ZOOMING S THRU THE MO RVR VLY INITIATING ENHANCED CU TO
REACH PULSE TSTM STAGE SINCE 230 PM. THIS ACTIVITY WL DIMINISH BY
SUNSET AS COOLING DVLPS AND THE SPEED MAX MOVS OUT. OTRW DCRG CLDS
WITH SOME HAZE OR SMOKE AS WE STAY IN THE NWLY FLOW ALF UNTIL FRI.
WITH THE TROF TO OUR IMMEDIATE E MOVG EWD SLOWLY THRU THE
WEEK...TMPS WL BEGIN TO WRM MORE NOTICEBLY BY FRI AS H5 HGTS RISE TO
588 IN SWRN IA AND THE WRN RDG FLATTENS SOMEWHAT. THIS FLATTENING WL
LIKELY SET THE STAGE FOR TSTMS BY LATE FRI INTO SUN WITH THE WRN RDG
REBUILDING ERLY NXT WK. IN THE MEANTIME...A WK LOW LVL BOUNDARY IN
THE SHORTER RANGE MDLS MAY BE ENOUGH TO PRODUCE A FEW STORMS LATE
TMR AFTN NR THE MO BDR INTO THE EVENING. THE SIGNAL AT H8 IS SUBTLE
WITH A WK WSHFT BY 00Z THU. AT THE MOMENT...XPCG BTR PCPN CHCS RIGHT
ACRS THE BDR IN MO. THEN A VRY GRDL UPTICK IN TMPS THE REST OF THE
WEEK WITH DEWPTS PUSHING 65 BY FRI. CLASSIC NWD RETURNING WRMFNT FRI
NGT SHOULD SET OFF STORMS IN SRN MN INTO WI FRI NGT WITH SOME
LEAKAGE INTO THE N. IT IS NOT OBVIOUS WHAT WL TRANSPIRE ON SAT. THE
GFS HAS BEEN QUITE STABLE IN THE LAST 3-4 RUNS IN MAINTAINING A
DECENT FNT NE/SW FNT ACRS THE CENTER OF THE STATE AT 18Z. THIS WOULD
MOST LIKELY HAVE THE BEST CHC FOR STORMS OVER THE S/SE HALF OF THE
STATE WITH THE BNDRY HANGING UP OVR NRN MO ON SUN...WITH BEST TSTM
CHCS SUN NGT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MYERS
Hazardous weather outlook, Jun 27, 3:40 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT TUE JUN 27 2006

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-282045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
340 PM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THE REMAINDER OF THIS
AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF HIGHWAY 20. A
FEW SEVERE STORMS ARE POSSIBLE WITH NICKEL SIZED HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS FRIDAY NIGHT
THROUGH SUNDAY NIGHT. THE SEVERE POTENTIAL DURING THIS PERIOD IS
STILL UNDER EVALUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED LATE THIS AFTERNOON AND TONIGHT.

DONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:31 PM CDTSevere Thunderstorm WarningDMXAdair, Union44 min
Jun 27, 3:53 PM CDTSevere Thunderstorm WarningDMXCass52 min
Jun 27, 5:47 PM CDTSevere Thunderstorm WarningDMXMarion36 min
Jun 27, 6:32 PM CDTSevere Thunderstorm WarningDMXTaylor38 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.